Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 13, 2016, 12:25 AM CDT for 5 counties in Texas. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2016, 12:25 AM CDT (05:25 UTC)
- Expired
- Apr 13, 2016, 1:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Austin County, TX, Colorado County, TX, Fort Bend County, TX, Waller County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 127 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 12:34 AM CDT | TSTM WND DMG | 9 Ene Columbus, TX | TREE DOWN AT FM 949 AT NELSON LANE |
| Apr 13, 12:35 AM CDT | TSTM WND DMG | 10 Ene Columbus, TX | TREE DOWN AT FM 949 AT DEITRICH LANE |
| Apr 13, 12:38 AM CDT | TSTM WND DMG | 11 Ene Columbus, TX | TREE DOWN AT FM 949 AT LEHRMAN RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 11:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
577
WUUS54 KHGX 130525
SVRHGX
TXC015-089-157-473-481-130615-
/O.NEW.KHGX.SV.W.0016.160413T0525Z-160413T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1225 AM CDT WED APR 13 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WHARTON COUNTY IN SOUTHEASTERN TEXAS...
COLORADO COUNTY IN SOUTHEASTERN TEXAS...
SOUTHWESTERN WALLER COUNTY IN SOUTHEASTERN TEXAS...
AUSTIN COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN FORT BEND COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 115 AM CDT
* AT 1224 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAYETTEVILLE TO 9 MILES NORTHEAST OF WEIMAR TO
COLUMBUS TO 8 MILES EAST OF SUBLIME...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ROSENBERG...SEALY...BROOKSHIRE...BELLVILLE...COLUMBUS...
EAGLE LAKE...EAST BERNARD...WALLIS...FULSHEAR...SIMONTON...SAN FELIPE...
PATTISON...ORCHARD...WESTON LAKES...FRELSBURG...ALTAIR...CAT SPRING...
SHERIDAN...ROCK ISLAND AND GARWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2994 9659 2999 9617 2985 9596 2974 9589
2966 9586 2955 9591 2944 9608 2942 9665
2949 9670 2950 9669 2961 9664 2970 9664
2978 9672
TIME...MOT...LOC 0524Z 265DEG 38KT 2987 9675 2981 9667 2971 9657 2962
9657 2951 9662 2948 9666
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
020
WWUS54 KHGX 130546
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1246 AM CDT WED APR 13 2016
TXC015-089-157-473-481-130615-
/O.CON.KHGX.SV.W.0016.000000T0000Z-160413T0615Z/
WHARTON TX-COLORADO TX-WALLER TX-AUSTIN TX-FORT BEND TX-
1246 AM CDT WED APR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTH CENTRAL WHARTON...COLORADO...SOUTHWESTERN WALLER...AUSTIN
AND NORTHWESTERN FORT BEND COUNTIES...
AT 1245 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAYETTEVILLE TO 10 MILES SOUTH OF INDUSTRY TO 7
MILES EAST OF COLUMBUS TO 6 MILES NORTHWEST OF EAGLE LAKE TO 17 MILES
EAST OF SUBLIME...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ROSENBERG...SEALY...BROOKSHIRE...BELLVILLE...COLUMBUS...EAGLE
LAKE...EAST BERNARD...WALLIS...FULSHEAR...SIMONTON...SAN FELIPE...PATTISON...
ORCHARD...WESTON LAKES...FRELSBURG...ALTAIR...CAT SPRING...ROCK ISLAND...
GARWOOD AND NEW ULM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2994 9659 2999 9617 2985 9596 2974 9589
2966 9586 2955 9591 2944 9608 2942 9665
2950 9660 2954 9659 2961 9658 2969 9660
2979 9664
TIME...MOT...LOC 0545Z 265DEG 38KT 2988 9660 2982 9652 2972 9643 2963
9643 2952 9648 2949 9652
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:05 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 13, 12:05 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1205 AM CDT WED APR 13 2016
.AVIATION...
LINE OF STORMS BEGINNING TO MOVE INTO WRN PORTIONS OF THE CWA AT
THIS TIME. THESE STORMS SHOULD EVENTUALLY MOVE TO THE COAST NEAR
SUNRISE...THEN POSSIBLY STALL NEAR THIS AREA. SHORT-RANGE MODELS
NOT INDICATING MUCH ACTIVITY AFTER THIS INITIAL LINE BY THE AFTN
HRS BUT THE EASTWARD PROGRESSION OF THE MAIN UPPER TROF SEEMS TO
BE ON THE SLOW SIDE. DAYTIME HEATING COULD HELP PRODUCE ADDITION-
AL SCATTERED ACTIVITY LATER TODAY. DRIER AIR/CLEARING MAY NOT BE
ON THE MENU UNTIL LATE TONIGHT/EARLY THURS MORNING. 41
&&
.PREV DISCUSSION... /ISSUED 958 PM CDT TUE APR 12 2016/
CURRENT FCST IS IN PRETTY GOOD SHAPE. SHOWERS/STORMS HAVE
DEVELOPED TO OUR WEST AND WILL BE MOVING THRU SE TX OVERNIGHT.
EXPECT COVERAGE TO EXPAND LOCALLY AS INCREASINGLY DIFFLUENT UPPER
FLOW ENCOUNTERS DEEP TROPICAL MOISTURE BEING TRANSPORTED INLAND.
LATEST GUIDANCE IS SUGGESTING TWO POSSIBLE AREAS TO KEEP AN EYE ON
OVERNIGHT. THE FIRST AREA WILL BE CLOSER TO THE COAST WHERE A
FRONTAL BOUNDARY IS HUNG UP. THE SECOND IS AN AREA SITUATED FROM
MAYBE CLL-LFK WHERE AN AREA OF H85 SPEED CONVERGENCE IS FCST TO
SET UP. REMAINS TO BE SEEN AS TO HOW THE MESOSCALE PLAYS OUT BUT
BOTH AREAS SEEM PLAUSIBLE. LOCALIZED HEAVY RAIN AND STRONG STORMS
LOOK TO REMAIN POSSIBLE. HIRES GUIDANCE SUGGESTS PRECIP MIGHT MOVE
OUT A LITTLE FASTER THAN WHAT'S CURRENTLY IN THE FCST. BUT RUN-
TO-RUN CONSISTENCY HASN'T BEEN ALL THAT GREAT...SO THERE'S
CONSIDERABLE UNCERTAINTY IN THAT REGARD. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 60 72 57 78 58 / 80 50 10 10 0
HOUSTON (IAH) 63 73 59 79 59 / 80 70 20 10 0
GALVESTON (GLS) 66 72 64 75 67 / 80 80 20 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: GALVESTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Apr 12, 3:46 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 346 PM CDT TUE APR 12 2016 TXZ163-164-176>179-195>199-132100- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WASHINGTON- 346 PM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT. ISOLATED STRONG STORMS ARE POSSIBLE AFTER MIDNIGHT WITH THE MAIN THREAT STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH A THREAT OF LOCALLY HEAVY RAINFALL. RAINFALL TOTALS OF ONE TO TWO INCHES WILL BE POSSIBLE IN A SHORT PERIOD OF TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ200-210>214-226-227-235>238-132100- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-WALLER-WHARTON- 346 PM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORM CHANCES WILL INCREASE TONIGHT. THERE IS A SLIGHT CHANCE FOR ISOLATED STRONG STORMS...WITH THE MAIN THREATS STRONG GUSTY WINDS...HAIL...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAIN THREAT WILL CONTINUE WEDNESDAY WITH TOTAL REACHING 1 TO 2 INCHES WIDESPREAD ACROSS THE REGION WITH ISOLATED TOTALS OF 3 TO 5 INCHES. ISOLATED STRONG STORMS ARE POSSIBLE MAINLY WEDNESDAY MORNING WITH THE MAIN THREATS STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AFTER MIDNIGHT THROUGH WEDNESDAY. GMZ330-335-350-355-370-375-132100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 346 PM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AREAS OF FOG AT TIMES DENSE MAY REDUCE VISIBILITY TO LESS THAN 1/2 MILE AT TIMES. FOG WILL LINGER OVER MOST OF THE GULF WATERS THROUGH TONIGHT...WHILE AREAS OF FOG WILL BE MORE COMMON SOUTH OF FREEPORT OUT TO 60 NM. STRONG THUNDERSTORMS ARE ALSO POSSIBLE MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEA FOG IS EXPECTED TO LINGER OVER THE GULF WATERS ON WEDNESDAY AND MAY LINGER THROUGH WEDNESDAY NIGHT. STRONG THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY WITH THE PRIMARY THREAT GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:42 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 48 min |
| Apr 13, 12:53 AM CDT | Special Marine Warning | HGX | 112 min | |
| Apr 13, 12:59 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Harris, Waller, Wharton | 46 min |
| Apr 13, 1:41 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris, Wharton | 49 min |
| Apr 13, 1:47 AM CDT | Special Weather Statement | HGX | Matagorda | 43 min |
| Apr 13, 1:53 AM CDT | Special Marine Warning | HGX | 112 min | |
| Apr 13, 2:16 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 29 min |
| Apr 13, 2:27 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris, Liberty, Matagorda | 63 min |
| Apr 13, 2:42 AM CDT | Special Marine Warning | HGX | 48 min | |
| Apr 13, 2:43 AM CDT | Special Weather Statement | HGX | Polk, San Jacinto | 47 min |
| Apr 13, 3:40 AM CDT | Special Marine Warning | HGX | 110 min | |
| Apr 13, 3:55 AM CDT | Special Marine Warning | HGX | 65 min | |
| Apr 13, 4:57 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 13, 5:28 AM CDT | Special Marine Warning | HGX | 92 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.